Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial Flushing
May 24, 2007

I am on a regimen of Reyataz, Viread, Epivir and Norvir. I also take Ambien, Lipitor and Altace.

In the past year and a half I've had 6-month long stretches of facial flushing which not only make me look sunburned, but interferes with my thought processes. I have a hard time thinking when I'm flushed.

I also suffer with diarrhea that is sometimes explosive.

I did a search on this site to see what might cause these symptoms and carcinoid syndrome was a possible cause.

That is scary. How do I get my doctors to explore this? Obviously, I don't WANT this to be true, but if it is true, I want it addressed.

My viral load is undetectable and my t-cells are around 900 , after being as low as 60 and under 150 for several years before the advent of protease inhibitors. I've been poz for 21 years.

I smoke. Not much, but when I do I tend to chain cigarettes. Now I flush immediately upon taking a drag on a cigarette. THAT is upseting, too. It's cut down on my smoking, but has me concerned.

Any thoughts?

Response from Dr. Henry

Norvir (ritonavir ) can cause facial flushing and loose stools as well as exacerbate the effect of many other medications/chemicals on the gut and elsewhere in the body. A thorough history and physical examination often will shed some light on alternative explanations for your symptoms. I have had several patients develop a sensitivity to nicotine with flushing when taking ritonavir. KH



Previous
efeverance
Next
RE: "Gut" issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement